Alert archive / Wyoming / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 24, 2014, 2:22 AM MDT. It took effect at Jul 24, 2014, 9:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2014, 2:22 AM MDT (08:22 UTC)
- In effect from
- Jul 24, 2014, 9:00 AM MDT
- Expired
- Jul 24, 2014, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
032 WWUS85 KCYS 240822 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 222 AM MDT THU JUL 24 2014 ...RED FLAG WARNING FOR ZONE 301 BEGINNING LATE THIS MORNING AND CONTINUING THROUGH THIS AFTERNOON... .WEST WINDS WILL BEGIN TO INCREASE BY LATE THIS MORNING WITH AFTERNOON HUMIDITIES FALLING TO AROUND 15 PERCENT. THE COMBINATION OF HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MAINLY CONVERSE COUNTY THIS AFTERNOON. WYZ301-242200- /O.UPG.KCYS.FW.A.0004.140724T1500Z-140725T0000Z/ /O.NEW.KCYS.FW.W.0008.140724T1500Z-140725T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 222 AM MDT THU JUL 24 2014 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR GUSTY WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...MAINLY THE WESTERN HALF OF ZONE 301. WHICH INCLUDES THE LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...COMBINATION OF HOT TEMPERATURES...LOW HUMIDITIES...AND GUSTY WINDS MAY CREATE CRITICAL AND DANGEROUS CONDITIONS FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
830 WWUS85 KCYS 242207 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 407 PM MDT THU JUL 24 2014 ...RED FLAG WARNING ZONE 301 BEGINNING UNTIL 6PM MDT TODAY... .CRITICAL FIRE WEATHER CONDITIONS WILL END BY EARLY THIS EVENING AS RELATIVE HUMIDITY VALUES RECOVER WHILE WINDS SUBSIDE. NEAR CRITICAL FIRE CONDITIONS EXPECTED FRIDAY AFTERNOON FOR ZONES 301...304...AND 306 WHERE FUELS ARE FAVORABLE FOR RAPID FIRE GROWTH. WYZ301-250000- /O.CON.KCYS.FW.W.0008.000000T0000Z-140725T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 407 PM MDT THU JUL 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 301. * WINDS...WEST AROUND 20 MPH WITH GUSTS UP TO 30 MPH DECREASING THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT AND IMPROVING THIS EVENING. * IMPACTS...COMBINATION OF HOT TEMPERATURES...LOW HUMIDITIES... AND GUSTY WINDS MAY CREATE CRITICAL AND DANGEROUS CONDITIONS FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
859 WWUS85 KCYS 242359 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 559 PM MDT THU JUL 24 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... WYZ301-250100- /O.EXP.KCYS.FW.W.0008.000000T0000Z-140725T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 559 PM MDT THU JUL 24 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 301... RELATIVE HUMIDITIES HAVE RISEN ABOVE 15 PERCENT. WINDS WILL DIMINISH EARLY THIS EVENING. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 23, 10:47 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 23, 10:47 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 PM MDT WED JUL 23 2014
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 300 PM MDT WED JUL 23 2014
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS THIS
AFTERNOON AS EXPECTED. NOW THE QUESTION IS HOW FAR EAST WILL THE
STORMS MAKE IT. LOW CLOUDS THIS MORNING HAVE CUT MUCH OF THE
HEATING...AND A STORM COMPLEX EAST OF THE FORECAST AREA SET DOWN A
STABLE LAYER OF AIR. SPC MESOANALYSIS SHOWING 75 TO 100 J/KG OF
CONVECTIVE INHIBITION IN PLACE EAST OF THE LARAMIE RANGE...SO
SHOULD SEE STORM STRUGGLE TO MOVE OFF THE HIGHER TERRAIN FOR AT
LEAST THE NEXT HOUR OR TWO. AFTER THAT NOT CERTAIN STORMS WILL
MAKE IT INTO THE PLAINS BUT THERE IS POTENTIAL WITH ABUNDANT LOW
LEVEL MOISTURE AND SURFACE BASED CAPE 3500-4000 J/KG. SHOULD STORMS
ROOT INTO THE BOUNDARY LAYER IN THE PLAINS...THEN THEY COULD
EASILY BECOME SEVERE. THE GREATEST THREAT IS INTO EAST CENTRAL
WYOMING WHERE THE MID AND UPPER LEVEL WESTERLY WINDS ARE STRONGER.
WILL CERTAINLY HAVE TO KEEP AN EYE ON THINGS THIS AFTERNOON AND
EARLY EVENING.
ALREADY GETTING CONCERNED TOMORROW FORECAST IS TOO AGGRESSIVE ON
TEMPERATURES. LOOKING AT THE LATEST MODEL DATA THERE MAY BE
EXTENSIVE MID AND HIGH LEVEL CLOUDS AROUND AS MONSOON MOISTURE
MOVES ACROSS THE TOP OF THE UPPER LEVEL RIDGE. MODELS ALSO SHOWING
EMBEDDED SHORTWAVE ENERGY TOO. SHOULD THAT OCCUR THEN TEMPERATURES
COULD EASILY BE 5 DEGREES COOLER ALONG WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED
FOR THURSDAY.
A FRONTAL BOUNDARY IS FORECAST TO BRING IN A SHOT OF COOLER AIR
THURSDAY NIGHT. MODELS VARY GREATLY AS TO HOW COOL THE AIR WILL
BE. THE NAM IS VERY AGGRESSIVE AND WOULD GENERALLY HOLD
HIGH TEMPERATURES TO THE 80S FOR FRIDAY. THE GFS SHOWS LESS COOL
AIR AND A FAST REBOUND OF WARM AIR ALOFT FRIDAY AFTERNOON WHICH
WOULD PUSH HIGHS MAINLY INTO THE 90S. EITHER WAY THE MAIN CHANCE
FOR THUNDERSTORMS FRIDAY WILL BE OVER THE MOUNTAINS WITH DRY AIR
IN PLACE ACROSS THE FORECAST AREA.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 300 PM MDT WED JUL 23 2014
ZONAL FLOW INITIALLY OVER THE CWA SATURDAY WILL BECOME
INCREASINGLY NWLY SUNDAY AS THE UPPER HIGH RE-AMPLIFIES OVER THE
ROCKY MTN REGION...WITH THE RIDGE AXIS SLIGHTLY RETROGRADING
WESTWARD DURING THE WEEK. THE NWLY FLOW WILL ALLOW FOR A SFC HIGH
TO SETTLE SOUTH ACROSS THE PLAINS SUNDAY AND MOVE LITTLE THROUGH
THE MID PART OF NEXT WEEK WITH THE CWA RESIDING ON THE WESTERN
SIDE OF THIS COOLER AIR MASS. THIS WILL TAKE THE EDGE OFF THE
RECENT WARMTH WITH TEMPS BEING CLOSER TO SEASONAL AVERAGES
ESPECIALLY OVER THE PLAINS. MAINLY DRY WEATHER IS EXPECTED
SATURDAY AND SUNDAY THEN CONVECTION SHOULD INCREASE SOMEWHAT
MONDAY THROUGH WEDS AS MOISTURE INCREASES OVER THE REGION FROM THE
SOUTH AND WEAK IMPULSES MOVE ACROSS THE AREA ON THE FRONT SIDE OF
THE UPPER HIGH.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY EVENING)
ISSUED AT 1040 PM MDT WED JUL 23 2014
VFR CONDITIONS THROUGH THE TAF PERIOD. ISOLATED SHOWERS WILL BE
POSSIBLE AT CDR OVER THE NEXT FEW HOURS. A LLJ WILL ALSO RESULT IN
SOUTHERLY WIND GUSTS TO 30 KTS AT CDR THROUGH AROUND 10Z.
SOUTHWEST WINDS WILL INCREASE BY LATE THURS MORNING WITH
OCCASIONAL GUSTS TO 25-30 KTS THROUGH THE AFTERNOON ACROSS
SOUTHEAST WY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE AFTERNOON WITH GUSTY WINDS THE MAIN THREAT.
&&
.FIRE WEATHER...
ISSUED AT 300 PM MDT WED JUL 23 2014
ISOLATED THUNDERSTORMS OVER THE HIGHER ELEVATIONS OF SOUTHEAST WYOMING
MAY SPREAD INTO THE PLAINS THIS EVENING. FIRE WEATHER WATCH REMAINS IN
EFFECT FOR ZONE 301 IN EAST CENTRAL WYOMING FOR THURSDAY AFTERNOON.
MARGINAL RED FLAG CONDITIONS EXPECTED DEPENDING ON CLOUD COVER. MID AND
HIGH CLOUDS COULD INHIBIT WARMER TEMPERATURES AND REDUCE WIND SPEEDS AND
RELATIVE HUMIDITY BELOW CRITICAL LEVELS. ISOLATED SHOWERS AND
THUNDERSTORMS EXPECTED AGAIN THURSDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 9 AM MDT THURSDAY THROUGH THURSDAY
AFTERNOON FOR WYZ301.
NE...NONE.
&&
SHORT TERM...SML
LONG TERM...RE
AVIATION...FINCH
FIRE WEATHER...SMLHazardous weather outlook, Jul 23, 8:10 PM MDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 810 PM MDT WED JUL 23 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 241030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 810 PM MDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING. LIGHT TO MODERATE RAINFALL AND BRIEF GUSTY WINDS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>116-241030- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 810 PM MDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING. LIGHT TO MODERATE RAINFALL AND BRIEF GUSTY WINDS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:41 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
Nearby
Red Flag Warnings in Wyoming, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.